MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the closurefast device was received with an unknown sheath that had the coil wire, unwound, and through the unknown sheath and what appears to be part of the end of the coil on the other side and cauterized to the device with an unknown substance.The closurefast device was examined.A kink is observed on the device.The closurefast coil seems to be frayed apart from the end of the catheter shaft at the base of the coil.The other end of the coil that is separated from the catheter, has it¿s coil unwound and is threaded through the received unknown sheath.The separated end appears to be cauterized to the unknown sheath by an unknown substance connecting the two.The coil appears to be unwound to a certain point.An unknown residue was observed on the handle of the device.Under microscopic observation, the unknown substance appears to be burnt and fusing the torn coil end tip and the unknown sheath together.Under microscopic observation it appears not all the coil end of the catheter is in the unknown device, but there is an unknown residue within the unknown sheath.Under microscopic observation the catheter base end of the coil appears to be frayed and torn/burnt apart with an unknown residue, which shows the coil unraveling.Upon visual examination under magnification, bent/damaged pins were noted on the catheter plug.Due to the damages found in the catheter connector, as well as, other damages to the catheter coil area, the closurefast device cannot be connector to rfg generator for functional testing.
 
Event or Problem Description
Physician used a closurefast catheter for radiofrequency ablation procedure of the great saphenous vein (gsv) under local anaesthesia.The lumen was flushed before use and the ifu was followed.A guidewire was used for the insertion of the catheter.Correct temperature was reached.Tumescent infiltration and transducer compression were used.It was reported that after delivering one cycle near the junction, the catheter stopped working.There was no message displayed on the generator.Difficulty was experienced when removing the catheter from the gsv due to the tumescent.Another catheter was successfully used with the generator to complete the procedure.No patient injury reported.Following analysis of the returned device, it was observed that the closurefast coil seems to be frayed apart from the end of the catheter shaft at the base of the coil.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6713649
Report Number2183870-2017-00305
Device Sequence Number531321
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberCF7-7-100
Device Lot Number553433X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR